Thunderstorm Wind, El Paso
- When
- July 2, 2:07 PM MST to 2:08 PM MST
- Where
- El Paso County, 2.82 mi N of Ft Carson
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.770, -104.790
Numerous storms produced gusty winds, but one caused wind gusts in excess of 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Numerous storms produced gusty winds, but one caused wind gusts in excess of 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 2, 1:50 PM MST, 17 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 250 PM MDT Sun Jul 2 2017 .SHORT TERM...(This evening through Monday) Issued at 239 PM MDT Sun Jul 2 2017 An upper level disturbance will be moving acrs the state into the late night hours. Have already been seeing some showers and tstms over the mtns and high valleys this afternoon, but storms are also expected over the plains this evening, especially in areas near the KS border. Low level mstr is a little higher over the far southeast plains and thus CAPE values are higher. Deep layer shear is not all that strong over the far eastern areas, forecast to be 20-30 kts early this evening. Could see a couple severe storms over the far eastern plains, with large hail and strong winds being the main threats. Most locations should see pcpn end by midnight, but could see some lingering activity near the eastern border a little later. The flow aloft on Mon will be west to northwest and pcpn chances look fairly isold over the mtns and lower elevations. High temps on Mon are expected to be in the upper 80s to mid 90s acrs the plains, and mostly in the lower 80 in the upper Arkansas and San Luis valleys. .LONG TERM...(Monday night through Sunday) Issued at 239 PM MDT Sun Jul 2 2017 No change to the forecast for the extended period. Hot and more monsoonal conditions are expected, with low ensemble spreads and good model agreement leading to high forecast confidence. Monday night into Tuesday...high pressure will build across the Intermountain West Monday night into Tuesday, while a slow moving upper disturbance will move across Kansas. Expected showers and thunderstorms to be ongoing Monday evening across much of the region. Models indicating a few strong, to perhaps severe, storms are possible, especially out near the Kansas border. This activity will quickly spread east into Kansas with dry conditions expected by Tuesday morning. The high pressure building to the west will begin to shift eastward into Colorado, with Tuesday being the last day of northwest flow and possible showers and thunderstorms across most of the region. Showers and thunderstorms will initiate over the mountains and spread east through the evening hours, before clearing to the east and dissipating overnight. Wednesday through Sunday...high pressure will build across Colorado for the foreseeable future. This will bring hot temperatures to the region with mid to upper 90s for highs. Expect diurnally driven afternoon and evening showers and thunderstorms over the mountains each day. Lack of steering flow should keep storms anchored to the terrain. The true monsoonal flow is forecast to remain over the Great Basin, with perhaps some movement east by early next week. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 239 PM MDT Sun Jul 2 2017 VFR conditions are expected at KCOS, KPUB and KALS. There could be showers/tstms in the vicinity of the terminal forecast sites this evening and again on Mon afternoon, causing gusty and erratic winds. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MOZLEY AVIATION...28
Hazardous Weather Outlook National Weather Service Pueblo CO 1149 AM MDT Sun Jul 2 2017 COZ058>089-093>099-031800- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1149 AM MDT Sun Jul 2 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few severe storms will be possible along the Kansas border late this afternoon and evening. The primary risks from these storms will be 1 inch diameter hail, 60 mph winds, heavy rain and lightning. Elsewhere, isolated to scattered storms are expected through the evening hours, with the primary risks being 50 mph winds and lightning, but some of the stronger storms may also produce hail up to the size of nickels. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms will be possible across the area each day through Saturday. Most storms will be in the afternoon and evening hours, with the main threats being lightning and wind gusts up to 50 mph. Small hail and locally heavy rainfall may also accompany the strongest storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening. 28/28
The Pueblo radar (KPUX), 63 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2017Every state in 2017This day in weather historyWarnings in Colorado, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 699220.